NathanO
  • 3 replies
  • 287 views
  • 4 followings
NathanO, December 31,  2018  8:50am EST

Lightheaded from small drop in BP

Recently I found out I have HBP.  It normally runs 170/110 on average and spikes much higher than that at times.  I started taking 2 bp meds, Metoprolol & Amlodipine.  In the last month since I’ve been on the meds, it’s dropped on average to 140-150 over 90-100.  It’s a big drop from normal but it’s still too high.  We’re working on that.  My issue is:  even though it’s still too high, is this drop enough to cause constant lightheadedness?  Does this problem go away with continued use?  Will my body get used to the lower blood pressure and adjust accordingly?  I felt much better with the higher bp and no meds. I guess this is directed at the folks who’ve experienced this same thing.

3 Replies
  • AHAASAKatie
    AHAASAKatie, December 31,  2018  9:55am EST

    Good  morning, 

    I can share the information we have on HBP and managing your medications. We also have quite a few members who can share their experiences with you as well. Please let us know if this information is helpful to you as well. Best Katie 

  • JamesPL
    JamesPL, December 31,  2018  3:28pm EST

    Hi Nathan,

    My blood pressure was relatively normal but I was given a small dose of BP meds to help manage my heart condition after bypass surgery. I didn't get light headedness immediately but over time, it seemed to get worse even after the dosage was reduced. It wasn't until I was taken off of it did the light headedness go away. That said, it's important to manage high blood pressure as it can lead to more serious problems. Have you considered managing your blood pressure through exercise if you're not currently doing that? This is a healthy way to help reduce it. If not, I would talk to your doctor about various methods of exercise you might want to consider.

    Jim

  • casadespider
    casadespider, January 9,  2019  6:36pm EST

    Hello Nathan,

    Sounds like you and I are in a similar place and almost at the same time.  I was diagnosed with hypertension in September 2018.  Generally 177/104 range and at times much higher 200/114. I had felt normal all the way up to that time. It has been a complete rollercoaster since.  I was put on Losartan (50mg, 100mg, and finally 150mg even thogh the latter goes beyond recommended dosage = 100mg) and 25mg HTCZ.  Over a two month period, I landed up in the ER 7 times and the hospital 2 times as the HCTZ was depleting my Potassium and Sodium. I was finally taken off that poison after the second hospitalization. About 2 weeks after that, the Losartan meds started making the news as being tainted with a carcinogen causing substance. My doctor took me off that poison and so I am now taking 40mg Lisinopril and 10mg Amlodipine. Things are stabilizing BP-wise (115/70) but I still experience the lightheadedness on a daily basis and it's concerning me. Doctors cannot tell me if that's normal, or how long this might go on for, or whether it will ever level out for me. My quality of life has degraded substantially and I'm now faced with deciding whether or not I'll be able to continue my job - e.g. lightheadedness accompanied by slight dizziness, occasional tiredness, and lack of concentration makes for unsafe driving and definitely bad for work.

    Please let me know if you come across anything that helps you and I'll do the same.

    Take care.

    Richard  

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active